... unsure of myself. I have PTSD and depression issues. I have been on various medications and therapy for over 20 years. My doctor just switched me from Zoloft to this new drug Viibryd. I just took the first 20 mg tablet yesterday and I feel horrible. The nausea and queaziness is worse than my morning sickness when I was pregnant. I cant hardly get off the couch and all I want to eat is junk food. I have a 21 month old and husband who need me. I am a stay at home mom so a lot rests on me. I felt ok with the Zoloft (sertraline) but I was still having "bad days" which is why she switched me. She said that I should start experiencing more good days. Not sure if the side effects and discomfort are worth it
13 Sep 2012
Hello totallyconfused, & welcome to the site. Please don't feel you are rambling on at all. That's what this site is for to get answers to your questions. You didn't say if your doctor completely stopped the zoloft or did he wean you down first, & what dose you were on. Also from what I just read vilbryd should be started at 10 mg for 7 days & then 20mg for another 7 days with the maximum dose of 40mg. It could be you started at too high a dose, or possibley this isn't the drug for you. I am giving a link to read about this below in blue, where it lists your side effects as serious side effects, & that you should contact your doctor about it. There will be others on that are more famililar with this drug & your conditions, that can better answer this question for you, but please read this, & see what you think. I would suggest you give you doctor a call today & see what he/she thinks too.
Also you should be taking vilbryd with food if you are not. I wish you the best...
13 Sep 2012
Hello, totallyconfused. I am very well aware of what you are going through. Mary gave a good answer, by the way. I also have PTSD and Depression, along with severe anxiety issues, paranoia, insomnia, ect.. I too have been prescribed many medications over the years, and got to the point where I felt hopeless. Like I would stay that way forever. But I'm not a quitter, and nor shall you be. I agree that Vibryd may not be the one for you. I'm no doctor, let's make that clear. Just have had alot of experience with medications. I can only tell you what I am taking and that's it's the first time I've felt this good in a very long time. Well, there has been some tremendous strain and issues family wise lately, but other than that, my mental issues are pretty much under control. I take Pristiq, Wellbutrin, and Lamictal for severe mood swings. The Lamictal did wonders for me. Plus I take Klonopin for the anxiety.
I am not in any way saying... go to the dr. right now and get on exactly what I'm taking. I would never tell you or anyone else to do that. Those may not work or be what you need at all. I'm just saying you could at least ask you're doctor about them. I know how frusturating and horrible this makes you feel. I was so bad I couldn't have a relationship with my kids for years. I'm only giving you suggestions, hon, because I've been there and want to help in some way possible. I'm always here if you need to talk. Sometimes just having someone who has been through what your going through helps. Take care, keep you're chin up, don't give up hope, and know we're here for you. Your Friend, Ruthie p.s. Don't let anything or anyone rain on your parade. :) :)
13 Sep 2012
I have to admit that I know nothing about this new medication that you're taking. I too am on Zoloft and am having some pretty bad days, becoming more often than not. Please if you have the time and or remember (I have a terrible memory due to the klonopin that I take) it would be super awesome if you would post an update as how the medication works out for you.
Now, I could give you the same old advise that you so often hear, "give it at least two or three weeks for it to start working", but as I have already mentioned, I have no personal experience to draw from, therefore don't feel qualified in any way to give advise other than to contact your doctor in case these symptoms are not normal and should therefore be discontinued asap, especially for something as severe as ptsd (for me anyways a medication that is simply not working would put myself into a serious risk of self harm, not that I mean to, I just sort of become possessed by the past, and there is nothing worse than that for me... ).
I sincerely hope that you get some real advise from someone who has actual experience with this medication, after all, as I mentioned above, the zoloft is simply not doing the trick anymore.
Best of luck to you, and you'll be in my prayers!
13 Sep 2012
Hello totally confused. I have dealt with PTSD. Car accident, trapped in a burning house, abuse, far too many events. I got past them with help.
It is very important to work with a therapist to get you past this experience. Medications only take one so far. They support but don't cure. Moving from the past and feeling safe and secure can be done. Trust can be built and fear greatly reduced. Even the nightmares will leave. The images can fade away. Whatever your cause, it can be healed. The therapist, a good one, will get you through this and into a better life. It is important to know that healing is not just for others. It can be for you as well.
With your child, you have to be strong and not let this affect the little one. That is quite a task when life seems so difficult. We live for our kids. It is a perfect time for you to take it to the next level. I encourage you to be free of this heavy weight that holds you back. Wishing you peace, Karen
14 Sep 2012
Hi totallyconfused. My experience with meds that cause nausea and queaziness is to eat something with them. You might want to cut them in half. I eat something like a banana, and then take my med. At this time it might be a good idea to eat a few soda crackers. I'm sure you've tried this. There's a few meds out there that prevent nausea. Compazine is the best for me. You would probably be more tired. The advantage is that a med that conquers the symptoms like your describing, might get you through the first stage of becoming adapted to the med. I have to tell you what I do in that situation. I'm a big baby. I'd call my Dr.. Helpful, huh? Be kind to whoever you to talk to in the Drs. office, and be firm at the same time, and tell them the meds not worth the symptoms, or what should we do next, you know what to say. I''d say let's stop that nausea and queasiness, now, Your family really loves you.
It might be nice if you explained to them what's going on. I don't know. We need understanding. It's a good gift to give and receive. They'll support you while your going through this. You'll receive the time you need to rest. God be with you during this trying time, and bless you with health and happiness. Anna
30 Dec 2012
there are so many different types/ different mixes out there Just hang in there and try what you can and hope for the best !!! I have taken many different combos and still cant find the right ones to help with all of my symptoms because my system works different -- I sleep 24-7 instead of stayn awake and worrying-- so still not sure what combo works I just gotta keep tryn so good luck and hang in there!!! I also think I have add with depression!!!
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I have continual post traumatic stress disorder or reoccuring or which ever term you prefer to use.I have found that I do not like taking drugs such ...
3 answers • 20 Oct 2010
I began taking Zoloft 150mg daily approximately 3 months ago following a major depressive episode. Before that time, I was taking Celexa 40mg daily. ...
5 answers • 17 Nov 2010
my Doctor prescribe 50mg of zoloft for anxiety and for my racing thoughts.i was kind of excited and positive to take it since im a little scared od ...
7 answers • 4 Jun 2011
I am new to this support group but not to the? sight, I usually come here to compare meds and do some of my research, however I NEED to reach out and ...
14 answers • 27 Aug 2011
Hi guys, I have been on Mirtazapine 30mg for about 6 years now and has worked well for me, but the last few months I have been slipping and the ...
7 answers • 28 Nov 2013